Pavel Zalesskii


Coordenadas:
Sala A1-384/14
Departamento da matemática
Universidade de Brasília
70910-900, Brasília-DF
: pz@mat.unb.br
: +55 (61) 33072442 Ramal 252
: +55 (61) 32732737

Research

Mathematical Interests: profinite groups, (especially combinatorial theory of profinite groups), residually finite groups.



Papers


Chagas, S. C.; Zalesskii, P. A., Finite Index Subgroups of Conjugacy Separable Groups. Forum Mathematicum, v. 21, (2009) 347-353.

Kochloukova D.H.; Zalesskii P.A., Profinite and pro-$p$ completions of Poincaré duality groups of dimension 3. Trans. Amer. Math. Soc. 360 (2008), 1927-1949.

ZALESSKI, Pavel ; A.W. MASON ; A. PREMET ; B. Sury, The congruence kernel of an arithmetic lattice in a rank one algebraic group over a local field. Journal für die Reine und Angewandte Mathematik. Crelles Journal, v. 623, (2008) 43-72.

Herfort, W. ; Zalesskii, P. A., Virtually free pro-p groups whose torsion elements have finite centralizer. Bulletin of the London Mathematical Society, v. 40, (2008) 929-936.

Grunewald, F. ; Jaikin-Zapirain, A. ; Zalesskii, P. A., Cohomological goodness and the profinite completion of Bianchi groups. Duke Mathematical Journal, v. 144, (2008) 53-72.

Chagas, S. C.; Zalesskii, P. A., Limit groups are conjugacy separable. Internat. J. Algebra Comput. 17 (2007), no. 4, 851--857.
Comments

Jespers, Eric; Pita, Antonio; del Río, Ángel; Ruiz, Manuel; Zalesskii, Pavel, Groups of units of integral group rings commensurable with direct products of free-by-free groups. Adv. Math. 212 (2007), no. 2, 692--722.

Ribes, Luis; Stevenson, Katherine; Zalesskii, Pavel, On quasifree profinite groups. Proc. Amer. Math. Soc. 135 (2007), no. 9, 2669--2676.

Comments

Kochloukova, Dessislava H.; Zalesskii, Pavel A., Tits alternative for 3-manifold groups. Arch. Math. (Basel) 88 (2007), no. 4, 364--367.

Kochloukova, Dessislava H.; Zalesskii, Pavel A., Automorphisms of pro-$p$ groups of finite virtual cohomological dimension. Q. J. Math. 58 (2007), no. 1, 47--51.

Zalesskii, P. A., Profinite surface groups and the congruence kernel of arithmetic lattices in ${\rm SL}\sb 2(R)$. Israel J. Math. 146 (2005), 111--123.
Comments
Kochloukova, Dessislava H.; Zalesskii, Pavel, Homological invariants for pro-$p$ groups and some finitely presented pro-$\scr C$ groups. Monatsh. Math. 144 (2005), no. 4, 285--296.

Kochloukova, Dessislava H.; Zalesskii, Pavel, Free-by-Demushkin pro-$p$ groups. Math. Z. 249 (2005), no. 4, 731--739.

Ribes, Luis; Zalesskii, Pavel, Profinite topologies in free products of groups. International Conference on Semigroups and Groups in honor of the 65th birthday of Prof. John Rhodes. Internat. J. Algebra Comput. 14 (2004), no. 5-6, 751--772.

Herfort, W.; Zalesskii, P. A., Virtually free pro-$p$ groups. C. R. Math. Acad. Sci. Soc. R. Can. 26 (2004), no. 3, 79--83.

Zalesskii, P. A., On virtually projective groups. J. Reine Angew. Math. 572 (2004), 97--110.
Comments
Weigel, Thomas; Zalesskii, Pavel, Profinite groups of finite cohomological dimension. C. R. Math. Acad. Sci. Paris 338 (2004), no. 5, 353--358.

Engler, A.; Haran, D.; Kochloukova, D.; Zalesskii, P. A., Normal subgroups of profinite groups of finite cohomological dimension. J. London Math. Soc. (2) 69 (2004), no. 2, 317--332.

Herfort, W.; Zalesskii, P. A., Finite $p$-extensions of free pro-$p$ groups. Groups St. Andrews 2001 in Oxford. Vol. I, 244--248, London Math. Soc. Lecture Note Ser., 304, Cambridge Univ. Press, Cambridge, 2003.

Zalesskii, P. A., Profinite groups admitting just infinite quotients. Monatsh. Math. 135 (2002), no. 2, 167--171.

Ribes, Luis; Zalesskii, Pavel, Profinite groups. Ergebnisse der Mathematik und ihrer Grenzgebiete. 3. Folge. A Series of Modern Surveys in Mathematics [Results in Mathematics and Related Areas. 3rd Series. A Series of Modern Surveys in Mathematics], 40. Springer-Verlag, Berlin, 2000. xiv+435 pp. ISBN: 3-540-66986-8

Ribes, Luis; Zalesskii, Pavel, Pro-$p$ trees and applications. New horizons in pro-$p$ groups, 75--119, Progr. Math., 184, Birkhäuser Boston, Boston, MA, 2000.

Grigorchuk, R. I.; Herfort, W. N.; Zalesskii, P. A., The profinite completion of certain torsion $p$-groups. Algebra (Moscow, 1998), 113--123, de Gruyter, Berlin, 2000.

Zalesskii, Pavel A., Virtually free pro-$p$ groups. 15th School of Algebra (Portuguese) (Canela, 1998). Mat. Contemp. 16 (1999), 307--313.

Burns, R. G.; Herfort, W. N.; Kam, S.-M.; Macedo\'nska, O.; Zalesskii, P. A., Recalcitrance in groups. Bull. Austral. Math. Soc. 60 (1999), no. 2, 245--251.

Herfort, W.; Zalesskii, P. A., Cyclic extensions of free pro-$p$ groups. J. Algebra 216 (1999), no. 2, 511--547.

Herfort, W. N.; Ribes, L.; Zalesskii, P. A., $p$-extensions of free pro-$p$ groups. Forum Math. 11 (1999), no. 1, 49--61.

Herfort, W. N.; Ribes, L.; Zalesskii, P. A., Finite extensions of free pro-$p$ groups of rank at most two. Israel J. Math. 107 (1998), 195--227.

Ribes, L.; Segal, D.; Zalesskii, P. A., Conjugacy separability and free products of groups with cyclic amalgamation. J. London Math. Soc. (2) 57 (1998), no. 3, 609--628.

Wilson, J. S.; Zalesskii, P. A., Conjugacy separability of certain Bianchi groups and HNN extensions. Math. Proc. Cambridge Philos. Soc. 123 (1998), no. 2, 227--242.
Comments
Herfort, W.; Zalesskii, P., Finitely generated pro-$2$ groups with a free subgroup of index $2$. Manuscripta Math. 93 (1997), no. 4, 457--464.

Wilson, J. S.; Zalesskii, P. A., Conjugacy separability of certain torsion groups. Arch. Math. (Basel) 68 (1997), no. 6, 441--449.

Wilson, J. S.; Zalesskii, P. A., An embedding theorem for certain residually finite groups. Arch. Math. (Basel) 67 (1996), no. 3, 177--182.

Zalesskii, P. A.; Tavgen\cprime, O. I., Closure of orbits and residual finiteness with respect to the conjugacy of free amalgamated products. (Russian) Dokl. Akad. Nauk 348 (1996), no. 1, 19--21.

Ribes, Luis; Zalesskii, Pavel A., Conjugacy separability of amalgamated free products of groups. J. Algebra 179 (1996), no. 3, 751--774.
Comments
Zalesskii, P. A.; Tavgen\cprime, O. I., Closure of orbits and residual finiteness with respect to the conjugacy of free amalgamated products. (Russian) Mat. Zametki 58 (1995), no. 4, 525--535, 639; translation in Math. Notes 58 (1995), no. 3-4, 1042--1048

Zalesskii, P. A., Normal subgroups of free constructions of pro-finite groups, and the congruence kernel in the case of a positive characteristic. (Russian) Izv. Ross. Akad. Nauk Ser. Mat. 59 (1995), no. 3, 59--76; translation in Izv. Math. 59 (1995), no. 3, 499--516

Herfort, Wolfgang N.; Ribes, Luis; Zalesskii, Pavel A., Fixed points of automorphisms of free pro-$p$ groups of rank $2$. Canad. J. Math. 47 (1995), no. 2, 383--404.

Ribes, Luis; Zalesskii, Pavel A., The pro-$p$ topology of a free group and algorithmic problems in semigroups. Internat. J. Algebra Comput. 4 (1994), no. 3, 359--374.

Ribes, Luis; Zalesskii, Pavel A., On the profinite topology on a free group. Bull. London Math. Soc. 25 (1993), no. 1, 37--43.

Zalesskii, P. A., The structure of the congruence-kernel for ${\rm SL}\sb 2$ in the case of a global field of positive characteristic. (Russian) Mat. Sb. 183 (1992), no. 12, 117--124; translation in Russian Acad. Sci. Sb. Math. 77 (1994), no. 2, 489--495

Zalesskii, P. A., Open subgroups of free profinite products. Proceedings of the International Conference on Algebra, Part 1 (Novosibirsk, 1989), 473--491, Contemp. Math., 131, Part 1, Amer. Math. Soc., Providence, RI, 1992.

Zalesskii, P. A.; Tuzikov, A. V., Morphological filters and image symmetries. Computer analysis of images and patterns (Dresden, 1991), 113--117, Res. Inform., 5, Akademie-Verlag, Berlin, 1991

Zalesskii, P. A., Open subgroups of free profinite products over a profinite space of indices. (Russian) Dokl. Akad. Nauk BSSR 34 (1990), no. 1, 17--20, 91--92.

Zalesskii, P. A., Profinite groups, without free nonabelian pro-$p$-subgroups, that act on trees. (Russian) Mat. Sb. 181 (1990), no. 1, 57--67; translation in Math. USSR-Sb. 69 (1991), no. 1, 57--67

Zalesskii, P. A.; Mel\cprime nikov, O. V., Fundamental groups of graphs of profinite groups. (Russian) Algebra i Analiz 1 (1989), no. 4, 117--135; translation in Leningrad Math. J. 1 (1990), no. 4, 921--940

Zalesskii, P. A., Solvable profinite groups that act on trees. (Russian) Dokl. Akad. Nauk BSSR 33 (1989), no. 3, 201--204, 283.

Zalesskii, P. A., Geometric characterization of free constructions of profinite groups. (Russian) Sibirsk. Mat. Zh. 30 (1989), no. 2, 73--84, 226; translation in Siberian Math. J. 30 (1989), no. 2, 227--235

Zalesskii, P. A., Nilpotent and solvable profinite groups acting on trees. (Russian) Dokl. Akad. Nauk BSSR 32 (1988), no. 6, 485--488, 572.

Zalesskii, P. A.; Mel\cprime nikov, O. V., Subgroups of profinite groups acting on trees. (Russian) Mat. Sb. (N.S.) 135(177) (1988), no. 4, 419--439, 559; translation in Math. USSR-Sb. 63 (1989), no. 2, 405--424

Zalesskii, P. A., Geometric characterization of free constructions of profinite groups. (Russian) Dokl. Akad. Nauk BSSR 31 (1987), no. 8, 691--694, 764.